Alert archive / Wisconsin / Special Weather Statements in 2018

Special Weather Statement, NWS Twin Cities, MN

June 12, 2018Saint Croix County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Jun 12, 2018, 6:46 PM CDT for Saint Croix County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2018, 6:46 PM CDT (23:46 UTC)
Expired
Jun 12, 2018, 7:30 PM CDT
In force
44 min
Issued by
NWS Twin Cities, MN

County Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 75 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2018-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2018-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-334 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

769 
WWUS83 KMPX 122346
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
646 PM CDT TUE JUN 12 2018

WIZ023-130030-
St. Croix-
646 PM CDT TUE JUN 12 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. CROIX COUNTY...

At 646 PM CDT, a strong thunderstorm was located over Bayport, or 13
miles northwest of River Falls, moving northeast at 30 mph.

Half inch hail is possible with this storm.

This storm will be near...
  Somerset and Roberts around 700 PM CDT.
  New Richmond around 710 PM CDT.

Other locations impacted by this storm include Boardman, New Richmond
Airport, Houlton, Willow River State Park, Burkhardt and Lakeland.
 
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4521 9244 4501 9237 4496 9276 4498 9278
      4503 9276 4506 9280 4507 9280 4508 9279
TIME...MOT...LOC 2346Z 246DEG 25KT 4504 9275 

$$

BORGHOFF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 12, 5:54 PM CDT, 52 minutes earlier.

Area forecast discussion, Jun 12, 5:54 PM CDT, 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Twin Cities/Chanhassen MN
554 PM CDT Tue Jun 12 2018

.SHORT TERM...(This evening through Wednesday)
Issued at 230 PM CDT Tue Jun 12 2018

The main short term concern is convective threat over the far
eastern cwa into the evening.

The latest SPC mesoscale analysis continues to indicate around
1000 J/kg MLCAPE over the metro into western WI this afternoon.
Surface winds remain weak but a more west/northwest flow is
building into eastern MN a this time. Little in the way of
significant moisture convergence along the surface boundary.The
upper level trough continues to lag the front, as water vapor
imagery suggest into northwest MN. Clouds and light winds
continue to limit overall convective potential. Still will likely
see enough forcing to generate some isolated/widely scattered
convection along the boundary as it works across west central
Wisconsin this evening. The severe potential remains, but is
limited to the far east. Strong winds and perhaps some large hail
are the main threats, if a stronger storms is able to develop. We
will continue to hold onto some mid range chance PoPs for now.

Otherwise, clearing will spread form west to east overnight as
high pressure builds across the area. Should see plenty of sun
into Wednesday with highs warming to 75-80.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 230 PM CDT Tue Jun 12 2018

The longer term concerns remain timing of incoming surface front
later in the weekend and the threat of heavy rain, excessive heat
and severe threat.

Most models suggest return flow developing later Wednesday night
into southwest MN. LLJ not particularly strong but overall rising
heights, WAA and possible weak complex rolling into the southwest
from South Dakota late, have included the blended chance PoPs. Mid
level capping builds rapidly east into Friday with any residual
thunder exiting most of the western CWA Friday morning.

Temperatures and higher dewpoint air will lift into the southern
portion of MN and western WI into the weekend as a warm front
lifts north. This should increase heat indices in the 95-100
degree range both Saturday and Sunday, with possible heat
headlines. Will have to monitor overnight convective potential,
especially into central MN where stationary boundary may lie and
could see at least a period of showers and storms. With
precipitable water values increase to 1.5-2.0 inches, the threat
of heavy rainfall will be a possibility as well. Some timing
differences with the frontal passage but it does appear both
deterministic models drive into through the region Sunday night
into Monday morning. Cooler and drier weather should return into
early next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 554 PM CDT Tue Jun 12 2018

Isolated to scattered thunderstorms are expected to develop this
evening over WI, potentially only impacting EAU. Clearing skies
behind the front now passing through MSP, with west northwest
winds expected through the period.

KMSP...No concerns.

/OUTLOOK FOR KMSP/
Thu...VFR with MVFR/TSRA possible early and overnight. Wind SE at
10 kts.
Fri...VFR. TSRA possible early. Wind S at 10-20 kts.
Sat...VFR. Chc TSRA. Wind S 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...DWE
LONG TERM...
AVIATION...BORGHOFF
Hazardous weather outlook, Jun 12, 6:41 PM CDT, 5 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Twin Cities/Chanhassen MN
641 PM CDT Tue Jun 12 2018

MNZ078-WIZ014>016-023>028-132345-
Goodhue-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-
Eau Claire-
641 PM CDT Tue Jun 12 2018

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northwest Wisconsin and west central Wisconsin.

.DAY ONE...Tonight

There is a chance of thunderstorms this evening. A few storms may
be severe with large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Periods of thunderstorms are possible Thursday night through
Monday. Severe weather is possible but flooding looks to be the
main concern with several inches of rain possible over the
weekend, mainly north of I-94.

In addition, excessive heat and humidity will impact areas to the
south of where heavy rain sets up. Heat indices in this area will
range from 95 to 105 Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed this evening.

MNZ041>045-047>070-073>077-082>085-091>093-132345-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Watonwan-Blue Earth-Waseca-
Steele-Martin-Faribault-Freeborn-
641 PM CDT Tue Jun 12 2018

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...south central Minnesota...
southwest Minnesota and west central Minnesota.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Periods of thunderstorms are possible Thursday night through
Monday. Severe weather is possible but flooding looks to be the
main concern with several inches of rain possible over the
weekend, mainly north of I-94.

In addition, excessive heat and humidity will impact areas to the
south of where heavy rain sets up. Heat indices in this area will
range from 95 to 105 Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

Borghoff

In the hours before

Local storm report, Jun 12, 2:53 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
253 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     NON-TSTM WND DMG 6 SSW COKATO            45.00N 94.24W
06/11/2018                   WRIGHT             MN   TRAINED SPOTTER

            STRAIGHT LINE WINDS FROM THE EAST DAMAGED OR
            DESTROYED MANY CORN CROPS BETWEEN COKATO AND
            HUTCHINSON.

&&

CEO
Special weather statement, Jun 12, 6:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
646 PM CDT TUE JUN 12 2018

WIZ023-130030-
St. Croix-
646 PM CDT TUE JUN 12 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. CROIX COUNTY...

At 646 PM CDT, a strong thunderstorm was located over Bayport, or 13
miles northwest of River Falls, moving northeast at 30 mph.

Half inch hail is possible with this storm.

This storm will be near...
  Somerset and Roberts around 700 PM CDT.
  New Richmond around 710 PM CDT.

Other locations impacted by this storm include Boardman, New Richmond
Airport, Houlton, Willow River State Park, Burkhardt and Lakeland.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4521 9244 4501 9237 4496 9276 4498 9278
      4503 9276 4506 9280 4507 9280 4508 9279
TIME...MOT...LOC 2346Z 246DEG 25KT 4504 9275

BORGHOFF

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:41 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin32 min

Nearby

Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.